MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS160-6; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS160-6; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 9000G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.It was reported that they are having issues with this suture breaking off the needles while in use and when we load.It has happened quite a few times now.No patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 1/6/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: please note the lot number has been confirmed as tcbexe.Could you please confirm the number of sutures that broke off from the needle during this procedure? if possible, please specify how many "during use" and how many during "load".Unknown but it was confirmed as at least 3 over multiple cases.Were there any patient consequences within the reported procedure? no patient consequences.Were any fragments generated? if so, were they removed without additional intervention? no.Was there any additional medical or surgical intervention performed? no.It was reported within the event description "it has happened quite a few times now." could you please confirm the specific number of patient events? please provide all the relevant details as above, no further information to provide.Have any of these events been previously reported to ethicon? if yes, could you please provide the pc no.? no, this is the first pc related to this.Was there any adverse patient outcome within the previous instances? no.Was there any additional medical or surgical intervention performed? no.The following information was received: was surgery delayed due to the reported event? unknown.Was procedure successfully completed? yes.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? unknown.Is the patient part of a clinical study? unknown.The single complaint was reported with multiple events.There are no additional details regarding the additional events.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-00186 and 2210968-2024-00189.

Brand Name
ETHLN BLK 12IN 10-0 D/A CS160-6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18465502
Report Number2210968-2024-00188
Device Sequence Number16935533
Product Code GAR
UDI-Device Identifier10705031022300
UDI-Public10705031022300
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9000G
Device Lot NumberTCBEXE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown